Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 98, NWS Birmingham, AL

July 3, 2015Bibb County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 3, 2015, 4:37 PM CDT for Bibb County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 4:37 PM CDT (21:37 UTC)
Expired
Jul 3, 2015, 5:15 PM CDT
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bibb County, AL

The radar

The Birmingham radar (KBMX), 32 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:43 PM CDTHAIL 1.5Centreville, ALLARGE HAIL REPORTED IN AND AROUND CENTREVILLE WITH SOME DAMAGE. TREES ALSO REPORTED DOWN NEAR BRENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS54 KBMX 032137
SVRBMX
ALC007-032215-
/O.NEW.KBMX.SV.W.0098.150703T2137Z-150703T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL ALABAMA...

* UNTIL 515 PM CDT

* AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CENTREVILLE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRENT...CENTREVILLE...WEST BLOCTON...BRIERFIELD IRONWORKS PARK...
  WEST CENTREVILLE...EOLINE...LOW GAP...ASHBY...RANDOLPH...BIBB
  COUNTY AIRPORT...SIX MILE...TRIO...HARMON AND PEARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3300 8739 3301 8732 3309 8731 3315 8697
      3310 8697 3310 8695 3308 8695 3308 8693
      3306 8693 3306 8690 3305 8690 3305 8688
      3289 8688 3292 8740
TIME...MOT...LOC 2137Z 270DEG 20KT 3301 8716 

HAIL...1.00IN
WIND...60MPH
 
$$

17/KLAWS
3 follow-up statements
693 
WWUS54 KBMX 032147
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT FRI JUL 3 2015

ALC007-032215-
/O.CON.KBMX.SV.W.0098.000000T0000Z-150703T2215Z/
BIBB AL-
447 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN BIBB COUNTY...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTREVILLE...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...WEST BLOCTON...BRIERFIELD IRONWORKS PARK...WEST
CENTREVILLE...EOLINE...ASHBY...RANDOLPH...HARMON...BIBB COUNTY
AIRPORT...SIX MILE AND TRIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3300 8728 3306 8728 3315 8697 3310 8697
      3310 8695 3308 8695 3308 8693 3306 8693
      3306 8690 3305 8690 3305 8688 3289 8688
      3293 8722
TIME...MOT...LOC 2146Z 270DEG 20KT 3301 8709 

HAIL...1.00IN
WIND...60MPH
 
$$

17/KLAWS
703 
WWUS54 KBMX 032154
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CDT FRI JUL 3 2015

ALC007-032215-
/O.CON.KBMX.SV.W.0098.000000T0000Z-150703T2215Z/
BIBB AL-
454 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN BIBB COUNTY...

AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTREVILLE...
MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS COULD BE INJURED. EXPECT HAIL  
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT          
WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...WEST BLOCTON...BRIERFIELD IRONWORKS PARK...WEST
CENTREVILLE...ASHBY...RANDOLPH...BIBB COUNTY AIRPORT...SIX MILE AND
TRIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3300 8722 3308 8721 3315 8697 3310 8697
      3310 8695 3308 8695 3308 8693 3306 8693
      3306 8690 3305 8690 3305 8688 3289 8688
      3293 8720
TIME...MOT...LOC 2154Z 270DEG 20KT 3301 8704 

HAIL...1.50IN
WIND...60MPH
 
$$

17/KLAWS
781 
WWUS54 KBMX 032205
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT FRI JUL 3 2015

ALC007-032215-
/O.CON.KBMX.SV.W.0098.000000T0000Z-150703T2215Z/
BIBB AL-
505 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN BIBB COUNTY...

AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHBY...OR 9
MILES SOUTH OF MONTEVALLO...MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT HAIL     
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT          
WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRIERFIELD IRONWORKS PARK...ASHBY...RANDOLPH AND SIX MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3298 8701 3309 8701 3310 8697 3310 8695
      3308 8695 3308 8693 3306 8693 3306 8690
      3305 8690 3305 8688 3289 8688 3291 8700
TIME...MOT...LOC 2204Z 273DEG 22KT 3297 8692 

HAIL...1.50IN
WIND...60MPH
 
$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:07 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 3, 3:07 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT FRI JUL 3 2015

.DISCUSSION...

AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED TO NEAR A
TUSCALOOSA...CALERA...ASHLAND LINE. THIS BOUNDARY WILL ACT AS A
FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS.
THE MAIN BAND OF RAIN HAS PUSHED INTO FAR NORTHERN MISSISSIPPI AND
ALABAMA. THERE WILL LIKELY BE ANOTHER ROUND OF HEAVY RAINFALL
ACROSS NORTH ALABAMA LATER TONIGHT AS AN UPPER LEVEL IMPULSE
ROTATES THROUGH THE BASE OF THE LONG WAVE TROF. THE HEAVIEST
RAINFALL THE PAST 12 HOURS HAS BEEN CONFINED TO MAINLY MARION AND
WINSTON COUNTIES...WITH 2 T 4 INCHES OF RAIN. FLASH FLOOD GUIDANCE
VALUES ARE STILL IN THE 2-2.5 INCH PER HOUR ACROSS NORTH CENTRAL
ALABAMA...AND BELIEVE THE GROUND WILL BE ABLE TO HANDLE THE FORECAST
RAINFALL TOTALS TONIGHT WITHOUT SIGNIFICANT FLOODING...AND WILL
NOT ISSUE ANY WATCH AT THIS TIME.

THE SHORT WAVE TROF WILL CONTINUE TO SLOWLY PIVOT EASTWARD THIS
WEEKEND WITH THE TROF AXIS FINALLY SHIFTING EAST OF ALABAMA BY
SUNDAY NIGHT. UNTIL THIS HAPPENS...UNSETTLED WEATHER WILL CONTINUE
WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA.
THE MODELS ARE TRENDING WARMER AND LESS CONVECTIVE NEXT WEEK AS AN
UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE GFS CONTINUES TO
SHOW MORE DIURNAL CONVECTION ACROSS ALABAMA THAN THE ECMWF AND
CANADIAN MODELS...AND WILL KEEP RAIN CHANCES IN THE 30-35 PERCENT
RANGE FOR NOW...BUT COULD REDUCE POPS IN LATER FORECASTS IF THE
GFS TRENDS DRIER.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

SOUTHWARD MOVING OUTFLOW BOUNDARY HAS SURE CREATED A DIFFICULT
FORECAST FROM AN AVIATION PERSPECTIVE FOR THE NEXT 24 HOURS. MUCH
OF THE COMPUTER MODEL GUIDANCE IS NEXT TO USELESS...AS IT SHOWS
RAIN CHANCES AS WAY TOO LOW FOR PLACES LIKE BHM AND ANB THROUGH
THE REMAINDER OF THIS AFTERNOON. SHOWERS AND STORMS HAVE INDEED
STARTED TO REFORM RIGHT ALONG THE OUTFLOW BOUNDARY...VERY NEAR BHM
OVER TO ANB/ASN. THE GENERAL TREND SHOULD BE FOR THAT BOUNDARY TO
CONTINUE TO PUSH SOUTHWARD...WITH ADDITIONAL CONVECTION FIRING UP
ALONG IT...EVENTUALLY AFFECTING TCL AND EET ALONG WITH THE
AFOREMENTIONED TERMINALS. HARD TO GET A GRASP UP HOW FAR SOUTH THE
RAIN WILL EVENTUALLY GET...HOWEVER. I INCLUDED A VCSH AT MGM TO AT
LEAST SHOW THE POSSIBILITY THERE. LEFT IT OUT AT TOI DUE TO EVEN
MORE UNCERTAINTY. EVEN OUTSIDE OF RAIN AREAS...CEILINGS ARE A BIT
UNCERTAIN AS WELL.

/61/

&&

.FIRE WEATHER...

HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE
FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  82  69  83  68 /  80  80  50  60  30
ANNISTON    70  84  69  83  68 /  70  70  60  60  30
BIRMINGHAM  71  83  70  84  70 /  80  80  60  60  30
TUSCALOOSA  71  85  71  87  70 /  70  80  60  60  30
CALERA      70  85  70  85  70 /  60  70  60  60  30
AUBURN      71  86  70  85  70 /  20  50  60  50  30
MONTGOMERY  73  90  72  87  71 /  20  60  60  60  30
TROY        72  90  71  88  70 /  20  50  60  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 11:10 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CDT FRI JUL 3 2015

ALZ011>015-017>050-041915-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1110 AM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING BOUNDARY WILL PUSH SOUTHWARD THROUGH TONIGHT ACROSS
THE NORTHERN PORTIONS OF CENTRAL ALABAMA. SHOWERS AND STORMS WILL
TRACK EASTWARD ALONG AND NORTH OF THE BOUNDARY. ANY STORMS THAT
TRAIN OVER THE SAME AREAS WILL PRODUCE HEAVY RAINFALL AND COULD
RESULT IN LOCALIZED FLASH FLOODING.

IN ADDITION TO THE FLOODING...AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE SOUTH OF A MILLPORT...TO WARRIOR...TO JACKSONVILLE
LINE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 3, 1:06 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT FRI JUL 3 2015

ALZ025>027-031845-
TALLADEGA AL-ST. CLAIR AL-SHELBY AL-
106 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA...NORTHEASTERN
SHELBY AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 145 PM CDT...

AT 105 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COOSA ISLAND...OR 9 MILES SOUTHWEST OF PELL CITY...MOVING EAST
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...PELL CITY...VINCENT...MUNFORD...WALDO...LOGAN MARTIN
DAM...COOSA ISLAND...LOGAN MARTIN LAKE...ALPINE...ALPINE BAY
RESORT...WINTERBORO...CHANDLER SPRINGS...HOWELLS COVE...CAMP MAC...
CAMP WINNATASKA...IRONATON AND COUNTRY CLUB ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3350 8585 3350 8590 3346 8590 3345 8592
      3340 8592 3340 8594 3338 8594 3338 8598
      3330 8598 3330 8612 3329 8612 3339 8649
      3357 8645
TIME...MOT...LOC 1805Z 280DEG 24KT 3347 8638

56
Special weather statement, Jul 3, 1:47 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CDT FRI JUL 3 2015

ALZ027-028-031930-
TALLADEGA AL-CLAY AL-
147 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TALLADEGA AND
NORTHERN CLAY COUNTIES UNTIL 230 PM CDT...

AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALDO...OR 8 MILES SOUTHEAST OF TALLADEGA...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...WALDO...BARFIELD...IRONATON...GUNTHERTOWN...
CRAGFORD...MELLOW VALLEY AND CHANDLER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3315 8565 3329 8608 3347 8602 3341 8564
      3333 8565 3332 8564 3332 8565
TIME...MOT...LOC 1847Z 286DEG 33KT 3337 8597

56
Local storm report, Jul 3, 2:16 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             TALLADEGA               33.43N 86.10W
07/03/2015  M0.50 INCH       TALLADEGA          AL   PUBLIC

            DIME SIZE HAIL REPORTED IN TALLADEGA.

&&

GGOGGINS
Special weather statement, Jul 3, 3:24 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT FRI JUL 3 2015

ALZ023-032115-
TUSCALOOSA AL-
324 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA COUNTY UNTIL
415 PM CDT...

AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHELTON STATE COMMUNITY COLLEGE...OR 9 MILES SOUTH OF DOWNTOWN
TUSCALOOSA...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN TUSCALOOSA...MOUNDVILLE...BROOKWOOD...COALING...VANCE...
LAKE WILDWOOD...MCFARLAND MALL...MERCEDES BENZ OF ALABAMA...SHELTON
STATE COMMUNITY COLLEGE...NORTH BIBB...PEARSON...DUNCANVILLE...
HULL...FOSTERS BOAT LANDING...I 20 REST AREA NEAR TUSCALOOSA...
HAGLER...CEDAR COVE...CAMP HORNE B.S.A....CAFFEE JUNCTION AND LITTLE
SANDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3326 8713 3324 8714 3319 8720 3313 8720
      3313 8728 3309 8731 3301 8732 3301 8766
      3315 8767
TIME...MOT...LOC 2024Z 266DEG 14KT 3307 8757

56
Special weather statement, Jul 3, 4:05 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI JUL 3 2015

ALZ023-034-032145-
TUSCALOOSA AL-BIBB AL-
405 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR BIBB AND SOUTHEASTERN TUSCALOOSA
COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOW GAP...OR 14 MILES NORTHWEST OF BRENT...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...VANCE...WEST BLOCTON...BRIERFIELD IRONWORKS
PARK...WEST CENTREVILLE...EOLINE...LOW GAP...ASHBY...PEARSON...
DUNCANVILLE...HEBRON...BIBB COUNTY AIRPORT...SIX MILE...HAGLER...
HARMON...MARVEL AND TRIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3310 8748 3318 8703 3317 8703 3316 8697
      3310 8697 3310 8695 3308 8695 3308 8694
      3306 8693 3306 8690 3304 8688 3291 8688
      3292 8742 3300 8742 3300 8747
TIME...MOT...LOC 2105Z 266DEG 14KT 3302 8739

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:24 AM CDTAreal Flood AdvisoryBMXMarion, Winston5 hr
Jul 3, 4:43 AM CDTAreal Flood AdvisoryBMXCherokee4 hr
Jul 3, 5:08 AM CDTFlash Flood WarningBMXMarion4 hr
Jul 3, 5:23 AM CDTFlash Flood WarningBMXCherokee3 hr
Jul 3, 9:27 AM CDTAreal Flood AdvisoryBMXMarion6 hr
Jul 3, 10:37 AM CDTAreal Flood AdvisoryBMXLamar3 hr
Jul 3, 1:06 PM CDTSpecial Weather StatementBMXTalladega39 min
Jul 3, 1:47 PM CDTSpecial Weather StatementBMXClay43 min
Jul 3, 3:24 PM CDTSpecial Weather StatementBMXTuscaloosa51 min
Jul 3, 4:05 PM CDTSpecial Weather StatementBMXBibb40 min
Jul 3, 5:02 PM CDTSevere Thunderstorm WarningBMXChilton58 min
Jul 3, 5:32 PM CDTSpecial Weather StatementBMXBibb43 min
Jul 3, 6:22 PM CDTSpecial Weather StatementBMXCoosa38 min
Jul 3, 6:32 PM CDTSpecial Weather StatementBMXLowndes28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.